Alert archive / Arizona / Freeze Warnings in 2011

Freeze Warning 1, NWS Tucson, AZ

February 1, 2011Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this freeze warning at Feb 1, 2011, 4:06 AM MST for Pima County, Pinal County, Arizona. It took effect at Feb 2, 2011, 2:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 4:06 AM MST (11:06 UTC)
In effect from
Feb 2, 2011, 2:00 AM MST
Expired
Feb 2, 2011, 9:00 AM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2011-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2011-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WWUS75 KTWC 011106
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
406 AM MST TUE FEB 1 2011

.A COLD ARCTIC AIR MASS WILL MOVE SOUTH ACROSS THE AREA AND BRING
WIDESPREAD FREEZING LOW TEMPERATURES TO THE LOW DESERT AREAS OF
PIMA AND PINAL COUNTIES TONIGHT...THURSDAY AND FRIDAY MORNINGS.

AZZ502-504>506-011900-
/O.NEW.KTWC.FZ.W.0001.110202T0900Z-110202T1600Z/
/O.NEW.KTWC.HZ.A.0001.110203T0600Z-110203T1700Z/
/O.NEW.KTWC.HZ.A.0002.110204T0600Z-110204T1700Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
406 AM MST TUE FEB 1 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST WEDNESDAY...
...HARD FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...
...HARD FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST WEDNESDAY. A
HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD FREEZE WATCH IS
IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING AND
AGAIN FROM THURSDAY EVENING THROUGH FRIDAY MORNING.

* TEMPERATURES...LOW TEMPERATURES BY WEDNESDAY MORNING WILL RANGE
  FROM 25 TO 32 DEGREES. LOW TEMPERATURES THURSDAY AND FRIDAY
  MORNINGS WILL RANGE FROM THE UPPER TEENS TO THE UPPER 20S.

* IMPACTS...AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD
  CAUSE RUPTURED WATER PIPES...AND KILL CROPS AND OTHER SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER
THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM
FROM FREEZING.

A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28
DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR
SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD
DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT
THEM FROM FREEZING.

&&

$$

AZZ501-011900-
/O.NEW.KTWC.HZ.A.0001.110203T0600Z-110203T1700Z/
/O.NEW.KTWC.HZ.A.0002.110204T0600Z-110204T1700Z/
WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
406 AM MST TUE FEB 1 2011

...HARD FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...
...HARD FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING AND AGAIN FROM THURSDAY EVENING THROUGH FRIDAY
MORNING.

* TEMPERATURES...LOW TEMPERATURES FOR BOTH THURSDAY MORNING AND
  FRIDAY MORNING WILL RANGE FROM 23 TO 30 DEGREES.

* IMPACTS...AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD
  CAUSE RUPTURED WATER PIPES...AND KILL CROPS AND OTHER SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28
DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR
SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR
WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO
DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD
DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND PIPES TO PROTECT
THEM FROM FREEZING.

&&

$$
4 follow-up statements
085 
WWUS75 KTWC 011731
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1031 AM MST TUE FEB 1 2011

.A COLD ARCTIC AIR MASS WILL MOVE SOUTH ACROSS THE AREA AND BRING
WIDESPREAD BELOW FREEZING TEMPERATURES TO THE LOW DESERT AREAS OF
PIMA AND PINAL COUNTIES TONIGHT...THURSDAY AND FRIDAY MORNINGS.
ELSEWHERE EVEN COLDER TEMPERATURES WILL BE EXPERIENCED EAST OF
THESE AREAS. NEAR RECORD LOWS IN MANY AREAS THURSDAY AND FRIDAY
MORNING.

AZZ501-012345-
/O.EXA.KTWC.FZ.W.0001.110202T0900Z-110202T1600Z/
/O.CON.KTWC.HZ.A.0001.110203T0600Z-110203T1700Z/
/O.CON.KTWC.HZ.A.0002.110204T0600Z-110204T1700Z/
WESTERN PIMA COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M.
1031 AM MST TUE FEB 1 2011

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST WEDNESDAY...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MST WEDNESDAY. A
HARD FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING. A HARD FREEZE WATCH REMAINS IN EFFECT
FROM THURSDAY EVENING THROUGH FRIDAY MORNING. 

* TEMPERATURES...LOW TEMPERATURES FOR BOTH THURSDAY MORNING AND 
  FRIDAY MORNING WILL RANGE FROM 23 TO 30 DEGREES. 

* IMPACTS...AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD 
  CAUSE RUPTURED WATER PIPES...AND KILL CROPS AND OTHER 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND
PIPES TO PROTECT THEM FROM FREEZING.

&&

$$

AZZ502-504>506-012345-
/O.CON.KTWC.FZ.W.0001.110202T0900Z-110202T1600Z/
/O.CON.KTWC.HZ.A.0001.110203T0600Z-110203T1700Z/
/O.CON.KTWC.HZ.A.0002.110204T0600Z-110204T1700Z/
TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE
1031 AM MST TUE FEB 1 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
WEDNESDAY...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH THURSDAY MORNING...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
WEDNESDAY. A HARD FREEZE WATCH REMAINS IN EFFECT FROM WEDNESDAY
EVENING THROUGH THURSDAY MORNING. A HARD FREEZE WATCH REMAINS IN
EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. 

* TEMPERATURES...LOW TEMPERATURES BY WEDNESDAY MORNING WILL 
  RANGE FROM 25 TO 32 DEGREES. LOW TEMPERATURES THURSDAY AND 
  FRIDAY MORNINGS WILL RANGE FROM THE MIDDLE TEENS TO THE MIDDLE 
  20S. 

* IMPACTS...AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD 
  CAUSE RUPTURED WATER PIPES...AND KILL CROPS AND OTHER 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

A HARD FREEZE WATCH MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE POSSIBLE...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEIR SYSTEMS...OR COVER ANY ABOVE-GROUND
PIPES TO PROTECT THEM FROM FREEZING.

&&

$$
929 
WWUS75 KTWC 012118
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
218 PM MST TUE FEB 1 2011

.A COLD ARCTIC AIR MASS WILL MOVE SOUTH ACROSS THE AREA AND BRING
WIDESPREAD BELOW FREEZING TEMPERATURES TO THE LOW DESERT AREAS OF
PIMA AND PINAL COUNTIES TONIGHT...THURSDAY AND FRIDAY MORNINGS.
ELSEWHERE EVEN COLDER TEMPERATURES WILL BE EXPERIENCED EAST OF
THESE AREAS. NEAR RECORD LOWS IN MANY AREAS THURSDAY AND FRIDAY
MORNING.

AZZ501-502-504>506-020530-
/O.UPG.KTWC.HZ.A.0001.110203T0600Z-110203T1700Z/
/O.NEW.KTWC.HZ.W.0005.110203T0600Z-110203T1600Z/
/O.UPG.KTWC.HZ.A.0002.110204T0600Z-110204T1700Z/
/O.NEW.KTWC.HZ.W.0006.110204T0600Z-110204T1700Z/
/O.CON.KTWC.FZ.W.0001.110202T0900Z-110202T1600Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
218 PM MST TUE FEB 1 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
WEDNESDAY...
...HARD FREEZE WARNING IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM MST
THURSDAY...
...HARD FREEZE WARNING IN EFFECT FROM 11 PM THURSDAY TO 10 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM WEDNESDAY TO 9 AM MST
THURSDAY. A HARD FREEZE WARNING HAS ALSO BEEN ISSUED FROM 11 PM
THURSDAY TO 10 AM MST FRIDAY. THE HARD FREEZE WATCH IS NO LONGER
IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM
MST WEDNESDAY.

* TEMPERATURES...LOW TEMPERATURES BY WEDNESDAY MORNING WILL 
  RANGE FROM 25 TO 32 DEGREES. LOW TEMPERATURES THURSDAY AND 
  FRIDAY MORNINGS WILL RANGE FROM THE MIDDLE TEENS TO THE MIDDLE 
  20S. 

* IMPACTS...AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD 
  CAUSE RUPTURED WATER PIPES...AND KILL CROPS AND OTHER 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
300 
WWUS75 KTWC 020349
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
849 PM MST TUE FEB 1 2011

.A COLD ARCTIC AIR MASS WILL MOVE SOUTH ACROSS THE AREA AND BRING
WIDESPREAD BELOW FREEZING TEMPERATURES TO THE LOW DESERT AREAS OF
PIMA AND PINAL COUNTIES TONIGHT...THURSDAY AND FRIDAY MORNINGS.
ELSEWHERE EVEN COLDER TEMPERATURES WILL BE EXPERIENCED EAST OF
THESE AREAS. NEAR RECORD LOWS IN MANY AREAS THURSDAY AND FRIDAY
MORNING.

AZZ501-502-504>506-021200-
/O.CON.KTWC.FZ.W.0001.110202T0900Z-110202T1600Z/
/O.CON.KTWC.HZ.W.0005.110203T0600Z-110203T1600Z/
/O.CON.KTWC.HZ.W.0006.110204T0600Z-110204T1700Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
849 PM MST TUE FEB 1 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
WEDNESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO
9 AM MST THURSDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO
10 AM MST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST WEDNESDAY.
A HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM WEDNESDAY TO 9
AM MST THURSDAY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 11
PM THURSDAY TO 10 AM MST FRIDAY.

* TEMPERATURES...LOW TEMPERATURES BY WEDNESDAY MORNING WILL 
  RANGE FROM 25 TO 32 DEGREES. LOW TEMPERATURES THURSDAY AND 
  FRIDAY MORNINGS WILL RANGE FROM THE MIDDLE TEENS TO THE MIDDLE 
  20S. 

* IMPACTS...AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD 
  CAUSE RUPTURED WATER PIPES...AND KILL CROPS AND OTHER 
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER
SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO
PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS
AND OTHER SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION.
COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO
PROTECT THEM FROM FREEZING.

&&

$$
208 
WWUS75 KTWC 021045
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
345 AM MST WED FEB 2 2011

.A COLD ARCTIC AIR MASS WILL MOVE SOUTH ACROSS THE AREA AND BRING
WIDESPREAD BELOW FREEZING TEMPERATURES TO THE LOW DESERT AREAS OF
PIMA AND PINAL COUNTIES THIS MORNING...THURSDAY AND FRIDAY
MORNINGS. ELSEWHERE EVEN COLDER TEMPERATURES WILL BE EXPERIENCED
EAST OF THESE AREAS. NEAR RECORD LOWS IN MANY AREAS THURSDAY AND
FRIDAY MORNING.

AZZ501-502-504>506-021900-
/O.CON.KTWC.FZ.W.0001.000000T0000Z-110202T1600Z/
/O.CON.KTWC.HZ.W.0005.110203T0600Z-110203T1600Z/
/O.CON.KTWC.HZ.W.0006.110204T0600Z-110204T1700Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
TUCSON...GREEN VALLEY...MARANA...VAIL...PICACHO PEAK STATE PARK...
MAMMOTH...ORACLE
345 AM MST WED FEB 2 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM MST THURSDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THURSDAY TO
10 AM MST FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. A
HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM MST THURSDAY. A HARD FREEZE WARNING REMAINS IN EFFECT FROM
11 PM THURSDAY TO 10 AM MST FRIDAY. 

* TEMPERATURES...LOW TEMPERATURES BY THIS MORNING WILL RANGE FROM
  25 TO 32 DEGREES. LOW TEMPERATURES THURSDAY AND FRIDAY MORNINGS
  WILL RANGE FROM THE MIDDLE TEENS TO THE MIDDLE 20S.

* IMPACTS...AN EXTENDED PERIOD OF FREEZING TEMPERATURES COULD 
  CAUSE RUPTURED WATER PIPES...AND KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 
28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED
FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF
OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR
ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS
SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM
FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER
THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM
FROM FREEZING.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Feb 1, 3:45 AM MST, 21 minutes earlier.

Area forecast discussion, Feb 1, 3:45 AM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
345 AM MST TUE FEB 1 2011

.SYNOPSIS...A FEW SHOWERS WILL LINGER EAST OF TUCSON TUESDAY AND
WEDNESDAY. QUITE COLD DAYTIME TEMPERATURES TUESDAY THROUGH FRIDAY. A
HARD FREEZE IS EXPECTED FOR THE LOW DESERTS FROM TUCSON WESTWARD
THURSDAY MORNING AND FRIDAY MORNING.

&&

.DISCUSSION...COOL NORTHWEST FLOW OVER THE AREA THIS MORNING IN WAKE
OF SYSTEM THAT WENT THROUGH THE AREA ON MONDAY. SEVERAL UPSTREAM
PIECES OF ENERGY ALOFT WILL CARVE OUT A VERY COLD UPPER LEVEL TROF
ACROSS NEW MEXICO AND ARIZONA OVER THE NEXT 24-48 HOURS. VERY COLD
ARCTIC AIRMASS...PLAINLY SEEN ON INFRARED IMAGERY THIS MORNING OVER
MONTANA AND WYOMING...WILL DIVE SOUTH ACROSS ARIZONA AND BRING THE
COLDEST FEBRUARY TEMPERATURES TO THE AREA IN OVER 20 YEARS. NOT ONLY
WILL THE OVERNIGHT LOWS BE NEAR RECORD COLD...BUT THE DAYTIME HIGHS
WILL BE VERY UNSEASONABLY COLD WITH MOST LOCATIONS SETTING DAILY
RECORD LOW MAXIMUM TEMPERATURES ON WEDNESDAY AND THURSDAY. LATEST
MOS GUIDANCE HAS COME IN A BIT COLDER...SO HAVE LOWERED BOTH HIGHS
AND LOWS FOR WEDNESDAY AND THURSDAY. HOWEVER I MAY NOT BE COLD
ENOUGH WHEN YOU LOOK AT ENSEMBLE AND BIAS CORRECTED TEMPERATURES.
HOW EXTREME IS THIS COLD AIR? I AM FORECASTING BACK-TO-BACK DAYS
WITH HIGHS LESS THAN 45 DEGREES AT THE TUCSON AIRPORT. IN THE 118
YEARS OR RECORD KEEPING IN TUCSON...THIS HAS HAPPENED ONLY ONCE
/1956/ IN FEBRUARY. A LISTING OF RECORD LOW TEMPERATURES ACROSS
SOUTHEAST ARIZONA FOR FEBRUARY 2ND AND 3RD CAN BE FOUND IN THE
CLIMATE SECTION BELOW.

HARD FREEZE MOST DEFINITE FOR ALL OF PIMA COUNTY AND SOUTH CENTRAL
AND SOUTHEAST PINAL COUNTY WEDNESDAY NIGHT INTO THURSDAY MORNING AND
ONCE AGAIN THURSDAY NIGHT INTO FRIDAY MORNING. THUS HAVE HOISTED A
HARD FREEZE WATCH FOR THESE AREAS. WITH GUIDANCE COMING IN A BIT
COLDER FOR TONIGHT I WENT AHEAD AN ISSUED A FREEZE WARNING FOR THE
SAME AREAS IN THE HARD FREEZE WATCH...EVEN THOUGH WE HAVE FREEZING
TEMPERATURES WITHIN THE PAST SEVERAL 30 DAYS.

FOR PRECIPITATION...WILL MAINTAIN SLIGHT CHANCE TO CHANCE OF SNOW
SHOWERS OVER THE EAST ZONES THROUGH WEDNESDAY NIGHT AS ABOVE
MENTIONED DISTURBANCES SQUEEZE OUT LINGERING MOISTURE. NOT EXPECTING
MUCH ACCUMULATION...WITH THE WHITES POSSIBLY SEEING UP TO TWO INCHES
OF DRY FLUFFY SNOW.

AS TROF AXIS MOVES THROUGH THE AREA EARLY THURSDAY MORNING...THE
MID-LEVEL GRADIENTS WILL TIGHTEN OVER THE HIGHER TERRAIN FROM TUCSON
NORTHEAST TO THE WHITE MOUNTAINS. WIND SPEEDS OF 10-20 MPH WITH
LOCALIZED GUSTS TO 30 MPH WILL COMBINED WITH TEMPERATURES OF BETWEEN
5 ABOVE AND 5 BELOW TO PRODUCE WIND CHILL VALUES BETWEEN 15 TO 30
BELOW ZERO...WITH THE COLDEST READINGS IN THE WHITE MOUNTAINS. I
SERIOUSLY CONTEMPLATED ISSUING A WIND CHILL WATCH FOR THE WHITE
MOUNTAINS. TO THE BEST OF MY KNOWLEDGE...IN THE 16 YEARS I'VE BEEN
IN ARIZONA WE AS AN OFFICE HAVE NEVER ISSUED THIS PRODUCT. WILL PASS
THIS IDEA ON TO THE DAYSHIFT TO PONDER.

HEIGHTS/THICKNESS VALUES RECOVER OVER THE WEEKEND FOR A RAPID
WARMING TREND UNDER DRY NORTHERLY FLOW ALOFT.

&&

.AVIATION...WEST OF A KOLS...TO KTUS...TO KCGZ LINE...MAINLY SCT
HIGH CLOUDS AT OR ABOVE 20K FT AGL THRU 15Z WEDNESDAY. EAST OF THIS
LINE EXPECT SCT-BKN CLOUDS AT 6-9K FT AGL AND BKN CLOUDS AT OR ABOVE
20K FT AGL THRU 15Z WEDNESDAY. SCT -SHRA/-SHSN THRU 12Z WEDNESDAY IN
THE WHITE MOUNTAINS...AND ISOLD -SHRA/-SHSN EAST OF A KSOW TO KFHU
LINE...WITH AREAS OF MVFR CONDITIONS. BREEZY WLY SURFACE WINDS TODAY
AND TONIGHT AND THEN NWLY SURFACE WINDS WEDNESDAY. SUSTAINED SURFACE
WIND SPEEDS INCREASING AFT 17Z TODAY INTO THE 15-20 KTS RANGE WITH
SOME GUSTS TO 25-30 KTS THIS AFTERNOON. SURFACE WINDS WILL SLOWLY
DIMINISH AFT 03Z WEDNESDAY...ALTHOUGH WINDS IN THE HIGHER TERRAIN
WILL LIKELY REMAIN ELEVATED THROUGH WEDNESDAY MORNING. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...COLD TEMPERATURES ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. GUSTY WINDS ARE EXPECTED TODAY THROUGH THURSDAY...MAINLY
FROM THE LATE MORNING HOURS INTO THE EARLY EVENING HOURS...ALTHOUGH
SOME HIGHER TERRAIN LOCATIONS MAY STAY BREEZY THROUGH THE NIGHT-TIME
HOURS.

&&

.CLIMATE...
RECORD OR NEAR RECORD LOW TEMPERATURES FOR FEB. 2ND AND 3RD. LOW
MAXIMUM TEMPERATURE RECORD ARE ALSO LIKELY TO BE REACHED ON THESE
DATES. YOU CAN FIND THIS INFORMATION ON A SPECIAL PAGE THAT WILL BE
POSTED ON OUR WEBSITE.

DATE                         FEB 02           FEB 03
                          FCST RCD/YR      FCST RCD/YR
TUCSON INTL AIRPORT        21  22/1916      21  21/1910
BISBEE-DOUGLAS AIRPORT     12  13/1985      11  10/1972
AJO                        27  28/1956      26  22/1923
BOWIE                      17  20/1922      17  11/1956
CLIFTON                    17  20/1985      17  20/1939
FORT THOMAS                16  15/2002      16   7/1972
KITT PEAK                  16   7/1985      16  18/1970
ORGAN PIPE CACTUS          24  20/1985      23  25/1955
PICACHO PEAK               24  34/2007      24  32/1990
SAFFORD AG STATION         15  16/1951      15  13/1972
SIERRA VISTA FD            19  11/1985      19  14/1956
TOMBSTONE                  17  11/1956      17  13/1956
WILLCOX                    14  10/1904      14   8/1970

&&

.TWC WATCHES/WARNINGS/ADVISORIES...

   FREEZE WARNING LATE TONIGHT INTO WEDNESDAY MORNING FOR ZONES
    502...504...505...506.

   HARD FREEZE WATCH WEDNESDAY EVENING INTO THURSDAY MORNING FOR
    ZONES 501...502...504...505...506.

   HARD FREEZE WATCH THURSDAY EVENING INTO FRIDAY MORNING FOR ZONES
    501...502...504...505...506.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jan 31, 2:38 PM MST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST MON JAN 31 2011

AZZ501-502-504>506-011400-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
238 PM MST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A HARD FREEZE IS EXPECTED THURSDAY MORNING AND FRIDAY MORNING ACROSS
PIMA COUNTY AS WELL AS SOUTH CENTRAL AND SOUTHEAST PINAL COUNTY. LOW
TEMPERATURES BOTH MORNINGS ARE FORECAST TO BE IN THE LOWER TO MID
20S.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 4:06 AM MSTHard Freeze WatchTWCPima, Pinal10 hr
Feb 1, 4:06 AM MSTHard Freeze WatchTWCPima, Pinal10 hr
Feb 1, 2:18 PM MSTHard Freeze WarningTWCPima, Pinal45 hr
Feb 1, 2:18 PM MSTHard Freeze WarningTWCPima, Pinal68 hr
Feb 1, 2:23 PM MSTWind Chill WatchTWCCochise, Graham, Greenlee, Pima, Pinal13 hr

Nearby

Freeze Warnings in Arizona, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.